Hail, Butte
- When
- July 2, 12:45 PM MST to 12:50 PM MST
- Where
- Butte County, 15 mi E of Arco
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.633, -113.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 2:30 AM MST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT FRI JUL 2 2004 .DISCUSSION... SOUTHERLY FLOW ALOFT WILL TRANSITION TO A WESTERLY FLOW WITH A SHALLOW S/WV SLIDING ACROSS E ID LATE THIS AFTN. NORTHERN STREAM WILL SAG SOUTH INTO FCST/A OVER THE NEXT 24 HRS. THIS WILL RESULT IN INCREASING PWS AS MOISTURE TO OUR WEST SHIFTS EAST. TODAYS INSTABILITY LOOKS MEAGER WITH NO JET DYNAMICS AND ONLY MARGINAL COOLING ALOFT AS SHALLOW 5H TROF SLIDES ACROSS AREA. HOWEVER... ANY TSTMS THAT DO DEVELOP SHOULD BE WET. ACTIVITY SHOULD BE MORE WIDESPREAD (ESPECIALLY CENTRAL MTNS) SAT AFTN AS A STRONGER S/WV PUSHES ACROSS AREA AND INTERACTS WITH HIGH PWS OVER CWA. IN ADDITION...VERY WEAK SFC FRONT ALSO SLIDES ACROSS AREA SAT AFTN. NORTHWEST FLOW ALOFT OVERTAKES AREA ON SUNDAY WITH CONTINUED LOW CHC POPS. POTENT S/WV AND ASSOCIATED COLD FRONT SLIDES ACROSS EASTERN ID SUNDAY NIGHT. HAVE LOWERED SFC TEMPS FOR BOTH SUNDAY AND MONDAY FOR THIS SCENARIO. MAINLY DRY FOR MON-TUE AS FLAT RIDGE BUILDS INTO REGION. THE EXCEPTION WITH BE ZONES 19 WHERE UPSLOPE CONVECTION MAY OCCUR. X-GFS ADVERTISING FULL LATITUDE TROF TO PUSH INTO ID LATE IN THE WEEK. NO CHANGES MADE TO EXTENDED ATTM. WILL BE INTERESTING TO SEE IF THE GFS TRENDS TOWARD LESS AMPLITUDE WITH THIS FEATURE. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT FRI JUL 02 2004 IDZ017>023-031-032-031200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT FRI JUL 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAJOR THREAT DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA THROUGH SUNDAY...DEVELOPING PRIMARILY IN THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY HEAVY RAINS WILL BE THE MAIN THREAT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 64 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414421.